Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 204, NWS Charleston, SC

July 30, 20124 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 30, 2012, 6:07 PM EDT for 4 counties in South Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2012, 6:07 PM EDT (22:07 UTC)
Expired
Jul 30, 2012, 7:00 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 52 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1756 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1756 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
663 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

491 
WUUS52 KCHS 302207
SVRCHS
SCC013-019-029-035-302300-
/O.NEW.KCHS.SV.W.0204.120730T2207Z-120730T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
607 PM EDT MON JUL 30 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WESTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 700 PM EDT

* AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
  RITTER TO LADSON...MOVING SOUTH AT 30 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  LADSON...SLANDS BRIDGE...MIDDLETON PLACE...CHARLESTON AIRPORT...
  RITTER...HENDERSONVILLE...SHADOWMOSS...GREEN POND...WHITE HALL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3245 8083 3249 8082 3250 8083 3260 8083
      3269 8085 3270 8083 3272 8085 3277 8086
      3304 8017 3299 8011 3300 8005 3298 8004
      3294 8003 3290 8000 3268 7995
TIME...MOT...LOC 2207Z 350DEG 26KT 3290 8064 3297 8009

$$
2 follow-up statements
904 
WWUS52 KCHS 302237
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
637 PM EDT MON JUL 30 2012

SCC013-019-029-035-302300-
/O.CON.KCHS.SV.W.0204.000000T0000Z-120730T2300Z/
DORCHESTER SC-CHARLESTON SC-COLLETON SC-BEAUFORT SC-
637 PM EDT MON JUL 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTH CENTRAL BEAUFORT...SOUTHERN COLLETON...WESTERN CHARLESTON
AND SOUTHEASTERN DORCHESTER COUNTIES...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
RITTER TO COOKE CROSSROADS...MOVING SOUTH AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...ARCHDALE...ASHEPOO...BEARS BLUFF...BENNETTS POINT...CHARLES
TOWNE LANDING...CHARLESTON AIRPORT...CLARENDON...DALE...DELEMAR
CROSSROADS...GARDENS CORNER...GREEN POND...HENDERSONVILLE...
HOLLYWOOD...I-26/I-526 INTERCHANGE...JACKSONBORO...JAMES ISLAND
COUNTY PARK...JOHNS ISLAND...KNIGHTSVILLE...LADSON...LAUREL BAY...
MAGNOLIA GARDENS...MAYBANK BRIDGE...MEGGETT...MIDDLETON PLACE...
RAVENEL...RITTER...SHADOWMOSS...SHELDON...SLANDS BRIDGE...
SUMMERVILLE...WADMALAW ISLAND...WEST ASHLEY...WHITE HALL AND YONGES
ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3245 8083 3249 8082 3250 8083 3260 8083
      3269 8085 3270 8083 3272 8085 3277 8086
      3304 8017 3299 8011 3300 8005 3298 8004
      3294 8003 3290 8000 3268 7995
TIME...MOT...LOC 2237Z 350DEG 26KT 3278 8062 3290 8019

$$
177 
WWUS52 KCHS 302249
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
649 PM EDT MON JUL 30 2012

SCC013-019-029-035-302300-
/O.CON.KCHS.SV.W.0204.000000T0000Z-120730T2300Z/
DORCHESTER SC-CHARLESTON SC-COLLETON SC-BEAUFORT SC-
649 PM EDT MON JUL 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTH CENTRAL BEAUFORT...SOUTHERN COLLETON...WESTERN CHARLESTON
AND SOUTHEASTERN DORCHESTER COUNTIES...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEMOURS PLANTATION TO DELEMAR CROSSROADS...MOVING SOUTH AT 30 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...ARCHDALE...ASHEPOO...BEARS BLUFF...BENNETTS POINT...CHARLES
TOWNE LANDING...CHARLESTON AIRPORT...CLARENDON...DALE...DELEMAR
CROSSROADS...GARDENS CORNER...GREEN POND...HENDERSONVILLE...
HOLLYWOOD...I-26/I-526 INTERCHANGE...JACKSONBORO...JAMES ISLAND
COUNTY PARK...JOHNS ISLAND...KNIGHTSVILLE...LADSON...LAUREL BAY...
MAGNOLIA GARDENS...MAYBANK BRIDGE...MEGGETT...MIDDLETON PLACE...
RAVENEL...RITTER...SHADOWMOSS...SHELDON...SLANDS BRIDGE...
SUMMERVILLE...WADMALAW ISLAND...WEST ASHLEY...WHITE HALL AND YONGES
ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3245 8083 3249 8082 3250 8083 3260 8083
      3269 8085 3270 8083 3272 8085 3277 8086
      3304 8017 3299 8011 3300 8005 3298 8004
      3294 8003 3290 8000 3268 7995
TIME...MOT...LOC 2249Z 350DEG 26KT 3266 8063 3285 8022

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:12 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 30, 4:12 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT MON JUL 30 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK WHILE A
TROUGH OF LOW PRESSURE LINGERS INLAND. AN UPPER LEVEL TROUGH WITH
EMBEDDED DISTURBANCES WILL LINGER OVER THE REGION THROUGH
THURSDAY...AND WILL WEAKEN THROUGH THE UPCOMING WEEKEND.

&&

.NEAR TERM /UNTIL MIDNIGHT/...
A LATER AND LESS UNSTABLE START TO THE CONVECTION TODAY DUE TO
THE MORNING CLOUDINESS HOLDING DOWN TEMPS. SURFACE HEATING ONLY
BEGAN IN EARNEST EARLY TO MID AFTERNOON OVER PORTIONS OF SOUTHERN
SC ALTHOUGH MUCH OF SOUTHEAST GA SAW PARTIAL CLEARING AND EVENTUAL
DIABATIC HEATING BY LATE MORNING. ALSO...INLAND DEWPOINTS MIXED
DOWN INTO THE UPPER 60S TO AROUND 70 WHICH IS LIMITING SURFACE
BASED INSTABILITY. FARTHER SOUTHEAST...TEMPS HAVE WARMED INTO THE
UPPER 80S...NOT AS WARM AS INLAND...BUT SFC DEWPOINTS IN THE LOWER
TO MIDDLE 70S MORE THAN OFFSETTING THE LOWER TEMPS AND PRODUCING
MORE SUBSTANTIAL SURFACE- BASED INSTABILITY. LATEST MESOANALYSIS
SHOWING DOWNDRAFT CAPES AROUND 1000 J/KG. THE UPSTREAM SHORTWAVE
WE HAVE BEEN WATCHING SINCE THIS MORNING HAS MADE SOME
SOUTHEASTWARD PROGRESS ALTHOUGH IS GETTING A BIT SHEARED OUT AS IT
HITS THE BOTTOM OF THE UPPER TROUGH. THIS FEATURE WILL LIKELY
RESULT IN ADDITIONAL TSTM DEVELOPMENT ACROSS INTERIOR SC/GA THIS
AFTERNOON WHICH WILL MIGRATE SOUTHEASTWARD THROUGH 6 PM.

ANOTHER RESULT OF THE LOWER TEMPS TODAY AND THE COMPLEX MESO LOW
THAT WAS SITTING ALONG THE COAST THIS MORNING IS THAT THE
SEABREEZE IS NOT NEARLY AS PRONOUNCED AS YESTERDAY. NOW THAT THE
SURFACE TROUGH HAS SHIFTED BACK INLAND AND LARGE SCALE
SOUTHEAST FLOW HAS DEVELOPED...THE SEABREEZE HAS BEGUN TO TAKE
SHAPE. ALTHOUGH CONVECTIVE DEBRIS CIRRUS IS SOMEWHAT OBSCURING OUR
VIEW ON VISIBLE SATELLITE...THERE ARE HINTS ON RADAR REFLECTIVITY
THAT THE BOUNDARY IS BEGINNING TO FORM ACROSS COASTAL COUNTIES.

NOW THAT SOME CONVECTION HAS DEVELOPED AND THROWN OUTFLOW BOUNDARIES
HITHER...THITHER...AND YON...COVERAGE OF SHOWERS AND STORMS SHOULD
INCREASE DRASTICALLY IN THE NEXT COUPLE HOURS. WE ARE CARRYING
LIKELY POPS MOST AREAS THROUGH EARLY THIS EVENING WITH VALUES
TAPERING OFF FROM WEST TO EAST LATE EVENING. SEVERE TSTM POTENTIAL
STILL SEEMS TO EXIST GIVEN 1000-1100 J/KG DCAPES...AMPLE SBCAPE
AND THE APPROACHING VORT MAX. WILL MAINTAIN MENTION IN THE
HAZARDOUS WEATHER OUTLOOK.

&&

.SHORT TERM /12 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY AND TUESDAY NIGHT...A POTENT 500 MB SHORTWAVE CURRENTLY
POSITIONED NEAR THE UPPER MIDWEST IS POISED TO TRANSLATE
SOUTHEASTWARD TOWARD THE AREA SETTING THE TABLE FOR A BUSY
AFTERNOON/EVENING PERIOD. THE UPPER LEVEL VORT MAX IS EXPECTED TO
APPROACH THE REGION BY THE EARLY AFTERNOON AND WILL BRING WITH IT A
BELT OF 30-35 KT MID LEVEL FLOW PRIMARILY ACROSS SOUTHEAST GEORGIA.
IN FACT...THE 12Z NAM SHOWS AN ANOMALOUSLY HIGH LOW LEVEL JET
PUNCHING IN FROM THE WEST WITH 30-35 KTS OF 850 MB FLOW. GIVEN THAT
THE CONVECTION IS EXPECTED TO BE ONGOING UPSTREAM OF THE REGION BY
TUESDAY MORNING...IT SHOULD BE MOVING INTO THE AREA DURING THE
TIME OF PEAK HEATING AND WILL BE ABLE TO MAINTAIN THE ONGOING
THUNDERSTORMS AND PROVIDE A SOURCE FOR INTENSIFICATION. GIVEN THE
CURRENT TIMING/TRACK OF THE SHORTWAVE...AND EXPECTED SURFACE
DESTABILIZATION IT APPEARS THE BEST CHANCE FOR STRONG TO SEVERE
STORMS WILL BE ACROSS SOUTHEAST GEORGIA AND LOCATIONS ALONG THE
SAVANNAH RIVER IN SOUTHERN SOUTH CAROLINA. THE PRIMARY THREATS WILL
COME FROM DAMAGING WIND GUSTS...ESPECIALLY GIVEN THE EXPECTED
ORGANIZATION...AS WELL AS AN ISOLATED RISK OF LOCALLY EXCESSIVE
RAINFALL DUE TO PWATS IN EXCESS OF 2 INCHES. POPS HAVE BEEN RAISED
TO LIKELY DURING THE AFTERNOON/EVENING FOR ALL OF SOUTHEAST GEORGIA.
CONVECTION COULD PERSIST THROUGH MUCH OF THE OVERNIGHT AS THE DEEP
MOISTURE LINGERS ALONG THE COAST AND THE ADJACENT COASTAL WATERS.
LIKELY POPS EXPAND OUTWARD TO THE WATERS AND ALONG THE SOUTH
CAROLINA COAST THROUGH MUCH OF THE OVERNIGHT TO ACCOUNT FOR THIS
POTENTIAL. TUESDAY HIGHS WILL LIKELY REACH THE LOW 90S AHEAD OF
INCREASING CLOUD COVER FROM THE APPROACHING CONVECTION WITH LOWS IN
THE LOW TO MID 70S OVERNIGHT.

WEDNESDAY THROUGH THURSDAY...THE COVERAGE AND INTENSITY OF
AFTERNOON/EVENING CONVECTION APPEARS TO WANE. EMBEDDED SHORTWAVE
ENERGY IS CONSIDERABLY LESS THAN ON TUESDAY AND DEEP MOISTURE IS ON
THE DECREASE. ALOFT...THE PERSISTENT TROF BEGINS TO WEAKEN AND WILL
BECOME MORE ILL DEFINED. NO SIGNIFICANT CHANGES WERE MADE TO THE
GOING FORECAST WHICH CONTINUES TO FEATURE CHANCE POPS AND TEMPS
RUNNING A DEGREE OR TWO ABOVE CLIMO.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE UPPER TROUGH ACROSS THE EASTERN STATES WILL CONTINUE TO WEAKEN
AS THE UPPER RIDGE BUILDS EASTWARD TOWARD THE REGION. THE FORECAST
AREA WILL BECOME POSITIONED BETWEEN THE SURFACE HIGH PRESSURE TO THE
WEST AND THE ATLANTIC HIGH PRESSURE BY THE WEEKEND. DURING THIS
TRANSITION...THE PATTERN WILL BE MUCH LESS EFFECTIVE AT GENERATING
PRECIPITATION. THEREFORE...HAVE POPS GENERALLY CAPPED AT 20 PERCENT
FOR EACH AFTERNOON WHILE DRY CONDITIONS WILL LIKELY PERSIST DURING
THE OVERNIGHT PERIODS. TEMPERATURES WILL REFLECT NORMAL SUMMERTIME
HIGHS AND LOWS WITH HIGHS IN THE LOW TO MID 90S AND LOWS GENERALLY
IN THE MID 70S.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
PRIMARILY VFR AT BOTH TERMINALS WITH THE EXCEPTION OF EARLY MVFR
CIGS AND THUNDERSTORMS. THUNDERSTORM INITIATION TIMING IS SIMILAR TO
YESTERDAY...BUT MODELS ARE SHOWING THE THUNDERSTORM ACTIVITY
DIMINISHING RATHER QUICKLY...AROUND 00Z. LOW LEVEL MOISTURE HAS
STUCK AROUND LONGER THAN EXPECTED...BUT SATELLITE HAS SHOWN A DRYING
TREND TO THE WEST AND THAT SHOULD CONTINUE IN THE AFTERNOON AS
TEMPERATURES RISE.

EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED
RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
THE OVERALL PATTERN WILL CONTINUE WITH A SUBTROPICAL HIGH PRESSURE
OFF TO THE EAST AND A TROF LOW PRESSURE INLAND. THE TROF WILL
MEANDER ABOUT INLAND AREAS OVER THE NEXT FEW DAYS FOLLOWED BY A
CORRESPONDING TIGHTENING AND RELAXING OF THE PRESSURE GRADIENT
OVER THE WATERS. AS SUCH...WINDS ARE EXPECTED TO TOP OUT IN THE
15-20 KNOT RANGE DURING NOCTURNAL SURGES AND PERIODS OF A TIGHTER
PRESSURE GRADIENT. SEAS WILL ALSO INCREASE IN CONJUNCTION WITH
INCREASING WINDS...BUT EXPECT CONDITIONS TO GENERALLY REMAIN BELOW
SMALL CRAFT ADVISORY CRITERIA THROUGH THE FORECAST PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...JRL
SHORT TERM...BSH
LONG TERM...JHP
AVIATION...BDC/BSH
MARINE...BSH
Hazardous weather outlook, Jul 30, 4:29 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT MON JUL 30 2012

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-312030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
429 PM EDT MON JUL 30 2012

...ISOLATED SEVERE THUNDERSTORMS AND LOCALIZED FLOODING POSSIBLE
THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS SOUTHEAST GEORGIA AND SOUTHERN SOUTH
CAROLINA TODAY AND CONTINUE INTO THE EARLY EVENING HOURS. A FEW OF
THE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING
WIND GUSTS AND DEADLY CLOUD TO GROUND LIGHTNING. ALSO...TORRENTIAL
RAINFALL COULD BE A CONCERN WITH ANY SHOWERS AND STORMS THAT
DEVELOP AND SOME LOCALIZED FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...ANOTHER ROUND OF SCATTERED TO NUMEROUS
THUNDERSTORMS IS EXPECTED ACROSS MUCH OF SOUTHEAST GEORGIA AND
SOUTHERN SOUTH CAROLINA TUESDAY AFTERNOON AND EVENING. SEVERAL OF
THESE STORMS COULD BECOME SEVERE AND CAPABLE OF PRODUCING DAMAGING
WIND GUSTS. ALTHOUGH THE GREATEST THREAT AREA WILL BE ACROSS
SOUTHEAST GEORGIA...A FEW STRONG TO SEVERE STORMS CAN BE EXPECTED
FOR SOUTHERN SOUTH CAROLINA AS WELL. THESE STORMS WILL ALSO BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND THE POTENTIAL FOR
ISOLATED LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Jul 30, 4:55 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     TSTM WND DMG     2 W YEMASSEE            32.69N  80.88W
07/30/2012                   HAMPTON            SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTS A TREE DOWN AND BLOCKING THE
            ROADWAY AT MILE MARKER 37 ON I-95.

&&

EVENT NUMBER CHS1200582

BSH
Special weather statement, Jul 30, 4:57 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT MON JUL 30 2012

SCZ045-052-302145-
INLAND BERKELEY-TIDAL BERKELEY-
457 PM EDT MON JUL 30 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 545 PM EDT...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM PINEVILLE TO
PRIOLEAU...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...
MONCKS CORNER...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE
PARK...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3304 7998 3327 8036 3329 8035 3327 8030
      3330 8026 3339 8025 3346 8019 3346 8015
      3348 8016 3350 8013 3350 7996 3344 7986
      3341 7985 3338 7979 3333 7975 3332 7970
TIME...MOT...LOC 2057Z 291DEG 17KT 3346 8005 3331 8019
Local storm report, Jul 30, 5:24 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND DMG     3 S EGYPT               32.42N  81.48W
07/30/2012                   EFFINGHAM          GA   911 CALL CENTER

            TREE DOWN ON GRIFFIN LAKE RD AT GEORGE HURST RD.

&&

EVENT NUMBER CHS1200583

JRL
Local storm report, Jul 30, 5:35 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
535 PM EDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND DMG     2 SE EARLY BRANCH       32.73N  80.90W
07/30/2012                   HAMPTON            SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE
            ROADWAY ON DAVIDSON TOWER ROAD NEAR THE INTERSECTION
            WITH YEMASSEE HIGHWAY.

&&

EVENT NUMBER CHS1200584

BSH
Local storm report, Jul 30, 5:49 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     4 NNW HARLEYVILLE       33.26N  80.48W
07/30/2012                   DORCHESTER         SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTS A TREE ON I-26 AT MILE MARKER
            175.

&&

EVENT NUMBER CHS1200585

JRL
Local storm report, Jul 30, 6:02 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
602 PM EDT MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     HAIL             4 SW BLOOMINGDALE       32.10N  81.35W
07/30/2012  E0.25 INCH       CHATHAM            GA   PUBLIC

            PUBLIC REPORTED PEA SIZE HAIL AND VERY STRONG WINDS
            ALONG I-16.

&&

EVENT NUMBER CHS1200586

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:59 PM EDTSpecial Weather StatementCHSHampton, Jasper46 min
Jul 30, 3:08 PM EDTSpecial Weather StatementCHSAllendale, Hampton52 min
Jul 30, 3:57 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton, Jasper63 min
Jul 30, 4:27 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper48 min
Jul 30, 4:43 PM EDTSpecial Weather StatementCHSBamberg32 min
Jul 30, 4:57 PM EDTSpecial Weather StatementCHSBerkeley48 min
Jul 30, 5:13 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper62 min
Jul 30, 5:24 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester66 min
Jul 30, 6:14 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper31 min
Jul 30, 6:35 PM EDTSpecial Weather StatementCHSColleton25 min
Jul 30, 7:58 PM EDTSpecial Weather StatementCHSCharleston32 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.